MAUDE Adverse Event Report: COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G53008
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during attempted retrieval of a cook celect platinum inferior vena cava (ivc) filter that had been in place for eleven months, a cloversnare 4-loop vascular retriever was unable to detach the filter feet from the wall of the ivc.The snare was used and the retrieval catheter was then advanced over the filter, covering the filter with the exception of the feet.The feet of the filter, which were reportedly "securely planted", did not detach from the wall of the ivc.The user pulled hard enough that the filter hook straightened.The retrieval device was removed from the patient, and the catheter was noted to be accordioned.The implanted filter was left in place, and the patient was referred to another facility for more advanced filter retrieval techniques.
 
Additional Manufacturer Narrative
Initial reporter occupation = manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during attempted retrieval of a cook celect platinum inferior vena cava (ivc) filter that had been in place for eleven months, a cloversnare 4-loop vascular retriever was unable to detach the filter feet from the wall of the ivc.The snare was used and the retrieval catheter was then advanced over the filter, covering the filter with the exception of the feet.The feet of the filter, which were reportedly "securely planted", did not detach from the wall of the ivc.The user pulled hard enough that the filter hook straightened.The retrieval device was removed from the patient, and the catheter was noted to be accordioned.The implanted filter was left in place, and the patient was referred to another facility for more advanced filter retrieval techniques.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The snare was looped over itself and the sheath was accordioned near the proximal hub.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Cook also reviewed the product labeling, including the instructions for use (ifu).It warns the user ¿excessive force should not be used to manipulate or retrieve foreign objects.¿ the information provided upon review of the returned device evaluation, complaint file, dmr, dhr, and ifu provides evidence that the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information and results of the investigation, cook has concluded that unintended use error caused this incident.The user stated that the filter was embedded into the cava wall and that they used force strong enough to straighten the hook on the filter.The ifu warns the user to avoid excessive force when retrieving foreign objects.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16817765
Report Number1820334-2023-00515
Device Sequence Number17923361
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)260108(10)15151592
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2026
Device Model NumberG53008
Device Catalogue NumberVRS-6.0-90
Device Lot Number15151592
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale